Tuesday, 8 November 2011

My Journal

Long before I decided to taper off of my medication, I kept a journal.  I am so happy I did this because I can literally see before my eyes how this medication affected me the year prior to me knowing it was the medication itself making me sick.  It's the reminder I need once in awhile to see that this is not "me", it's the medication induced "me". 

I thought I'd begin to share some of my journal entries.  No one has read them before.  I think it's possibly the most logical way for you as the reader to delve into my reality these past 2+ years.  To live it.  Most of my entries were done in point form as I would normally write when I was anxious and it made it easier to "blurt" it out on to paper by using point form instead of a structured sentence. 

The following entries are from when I was still on my full dose of Clonazepam and in what is called "tolerance withdrawal".  This is when you are giving your body a daily dose of Benzodiazepines without increasing your dose - and your body literally screams at you because you don't increase the dose.  Some people can then begin to feel heightened anxiety, panic, stomach upset, headaches, chills, flu-like symptoms, etc.  The list is never-ending.

August 6, 2010:

  • 2am
  • stomach gurgling (upper)
  • diarrhea now happening
  • cramping
  • fear of getting sick...please no
  • have to clean neighbour's house in the morning...I've done it before feeling like this and I can do it again...but I'm scared
  • need someone to talk to 
  • mom and dad are on vacation and "husband" is sleeping
August 8, 2010

  • cleaned neighbour's house yesterday
  • found out owner had stomach flu for 6 days
  • fear sets in
  • an attack hit me before leaving a friend's house last night...felt horrible...felt distant...left ear and side of face felt as thought they were on fire...stomach turned...had to pace her kitchen and her dogs followed me as though they knew something was wrong - they kept an eye on me and made me feel safe...cried...got through it, but not fun
several hours later...

  • 3rd "bm" today and it's becoming diarrhea
  • feeling tense and jittery
  • am I getting sick?
  • not sleeping well lately...feel queasy, chilled and have lower abdominal pains
Now here are some entries from the weeks following my first cut of Clonazepam - I had made a 25% reduction going from 1mg to .75mg.  I was told by my Psychiatrist the only thing I may experience is mild heightened anxiety. 

Sept. 9, 2010 (1 day after making the 25% reduction)

  • having a rough day
  • gone from 1mg to .75mg
  • feeling anxious all day
  • fear I will burn out 
  • exhausted
Sept. 12, 2010

  • Day 4 on .75mg
  • BAD day...weepy, diarrhea and depressed
  • scared this will set me back
  • feel pressure to be "better"
  • UGH!
Sept. 14, 2010

  • still have the runs
  • cramping with it
  • crying all the time
  • lots of questions for the doctor
  • take it a day at a time...
Sept. 19, 2010

  • in 10 nights, I've have 3 nights of good sleep
  • 2 days now of having diarrhea and cramping again
  • feeling panicky...getting through it but it's not easy
  • is this the meds?  is this all in my head?  
  • want to scream/cry and hurt myself...but can't
  • why does this have to take so long?  it feels never ending.  what is happening to me?  
Sept. 28, 2010

  • need to talk to doctor about horrible symptoms since reducing dose
  • Symptoms:  stomach "flips", toes/feet/legs go ice cold, arms tingle from upper to fingertips, my breath feels cold - almost like stepping outside in minus degree weather, heart races, dizzy, lump in throat, queasy, diarrhea
  • I'm scared and just want to cry
  • feeling flushed and warm...my legs ache again
  • when will this go away?
You can clearly see that as the days passed after making the initial cut to my dose I began to see more and more symptoms arise.  I remember thinking I was losing it and I had NO clue the medication could make me so sick.  My body was screaming at me to give it back the original dose.  Instead I spent the following 10 months taking more and more away which left me in a 10 month fog full of 20+ side effects.  I will continue to share more of my journal entries over time and will include the time I learned it WAS the medication making me ill.  I remember that day SO vividly.

I thank you for taking the time to read my posts.  Not only is this blogging experience therapeutic for me, but my hope is that it reaches out to others.  

No comments:

Post a Comment